Alert archive / Wyoming / High Wind Warnings in 2017
High Wind Warning 14, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Feb 28, 2017, 8:05 AM MST for 4 counties in Wyoming. It took effect at Feb 28, 2017, 3:00 PM MST. It was in force for 32 hr. 53 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 28, 2017, 8:05 AM MST (15:05 UTC)
- In effect from
- Feb 28, 2017, 3:00 PM MST
- Expired
- Mar 1, 2017, 11:00 PM MST
- In force
- 32 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 3:46 AM MST | NON-TSTM WND GST 60 | Arlington, WY | SUSTAINED 45 MPH. MEASURED AT THE WYDOT SITE AT ARLINGTON. |
| Mar 1, 4:35 AM MST | NON-TSTM WND GST 58 | 3 Nw Arlington, WY | SUSTAINED 48 MPH. MEASURED AT THE WYDOT SITE AT FOOTE CREEK. |
| Mar 1, 4:50 AM MST | HIGH SUST WINDS 41 | 5 Nw Arlington, WY | SUSTAINED WINDS OF 40-45 MPH CONSISTENTLY MEASURED SINCE 245AM AT THE WYDOT SITE WAGONHOUND. |
| Mar 1, 5:31 AM MST | NON-TSTM WND GST 58 | 1 Ese Buford, WY | SUSTAINED 43MPH. MEASURED AT WYDOT SITE BUFORD EAST. |
| Mar 1, 5:36 AM MST | NON-TSTM WND GST 58 | 2 W Buford, WY | SUSTAINED 43MPH. MEASURED AT WYDOT SITE LONE TREE. |
| Mar 1, 7:55 AM MST | NON-TSTM WND GST 58 | 16 Wsw Cheyenne, WY | MEASURED AT WYDOT SITE OTTO ROAD. |
| Mar 1, 9:11 AM MST | NON-TSTM WND GST 68 | Arlington, WY | MEASURED AT WYDOT SITE ARLINGTON WEST. |
| Mar 1, 9:40 AM MST | NON-TSTM WND GST 64 | 8 S Chugwater, WY | MEASURED AT WYDOT SENSOR BEAR CREEK. |
| Mar 1, 9:45 AM MST | NON-TSTM WND GST 61 | Bordeaux, WY | MEASURED AT WYDOT SENSOR BORDEAUX. |
| Mar 1, 10:10 AM MST | NON-TSTM WND GST 62 | 3 Nw Arlington, WY | MEASURED AT WYDOT SENSOR FOOTE CREEK. |
| Mar 1, 10:51 AM MST | NON-TSTM WND GST 62 | 2 W Buford, WY | MEASURED AT WYDOT SENSOR LONE TREE. |
| Mar 1, 11:26 AM MST | NON-TSTM WND GST 70 | 2 Ne Granite Springs Re, WY | WILDCAT TRAIL WYDOT SITE. SUSTAINED WINDS 33 TO 43 MPH. |
| Mar 1, 12:16 PM MST | NON-TSTM WND GST 57 | 2 W Buford, WY | THIS IS WYDOT SITE LONE TREE. SUSTAINED WIND 45 MPH. |
| Mar 1, 12:16 PM MST | NON-TSTM WND GST 58 | 7 Ese Arlington, WY | THIS IS WYDOT SITE COOPER COVE. SUSTAINED WIND 42 MPHH. |
| Mar 1, 12:16 PM MST | NON-TSTM WND GST 62 | 1 Ese Buford, WY | THIS IS WYDOT SITE BUFORD EAST. SUSTAINED WIND 49 MPH. |
| Mar 1, 12:16 PM MST | NON-TSTM WND GST 62 | 7 Ne Buford, WY | THIS IS WYDOT SITE WILDCAT TRAL. SUSTAINED WIND 42 MPH. |
| Mar 1, 12:16 PM MST | NON-TSTM WND GST 68 | 8 S Chugwater, WY | THIS IS WYDOT BEAR CREEK SUSTAINED WIND 45 MPH. |
| Mar 1, 12:26 PM MST | NON-TSTM WND GST 63 | 8 S Chugwater, WY | THIS IS WYDOT SITE BEAR CREEK. SUSTAINED WIND 48 MPH. |
| Mar 1, 12:26 PM MST | NON-TSTM WND GST 65 | Arlington, WY | SUSTAINED WIND 49 MPH. |
| Mar 1, 12:26 PM MST | NON-TSTM WND GST 65 | Arlington, WY | |
| Mar 1, 1:10 PM MST | HIGH SUST WINDS 40 | 3 Nw Elk Mountain, WY | |
| Mar 1, 2:01 PM MST | NON-TSTM WND GST 66 | Arlington, WY | SUSTAINED WIND 55 MPH. |
| Mar 1, 2:05 PM MST | NON-TSTM WND GST 60 | 9 S Wheatland, WY | THIS IS WYOT SITE BORDEAUX. SUSTAINED WIND 49 MPH. |
| Mar 1, 2:10 PM MST | NON-TSTM WND GST 65 | 9 S Wheatland, WY | THIS IS WYDOT SITE BORDEAUX. SUSTAINED WIND 53 MPH. |
| Mar 1, 2:15 PM MST | NON-TSTM WND GST 65 | 8 S Chugwater, WY | THIS IS WYDOT SITE BEAR CREEK SUSTAINED WIND 56 MPH. |
| Mar 1, 2:35 PM MST | NON-TSTM WND GST 66 | 9 S Wheatland, WY | THIS IS WYDOT SITE BORDEAUX. SUSTAINED WIND 49 MPH. |
| Mar 1, 2:35 PM MST | NON-TSTM WND GST 68 | Arlington, WY | SUSTAIND WIND 52 MPH. |
| Mar 1, 2:40 PM MST | NON-TSTM WND GST 59 | 7 Ese Arlington, WY | THIS IS WYDOT SITE COOPER COVE. SUSTAINED WIND 43 MPH. |
| Mar 1, 2:45 PM MST | NON-TSTM WND GST 67 | 8 S Chugwater, WY | THIS IS WYDOT SITE BEAR CREEK. SUSTAINED WIND 53 MPH. |
| Mar 1, 2:55 PM MST | NON-TSTM WND GST 62 | 7 Ese Arlington, WY | THIS IS WYDOT SITE COOPER OOVE. SUSTAINED WIND 43 MPH. |
| Mar 1, 3:00 PM MST | NON-TSTM WND GST 67 | 8 S Chugwater, WY | THIS IS WYDOT SITE BEAR CREEK. SUSTAINED WIND 56 MPH. |
| Mar 1, 3:16 PM MST | NON-TSTM WND GST 65 | Arlington, WY | SUSTAINED WIND 44 MPH. |
| Mar 1, 3:30 PM MST | NON-TSTM WND GST 64 | 7 Ese Arlington, WY | THIS IS WYDOT SITE COOPER COVE. SUSTAINED WIND 50 MPH. |
| Mar 1, 3:30 PM MST | NON-TSTM WND GST 67 | 8 S Chugwater, WY | THIS IS WYDOT SITE BEAR CREEK. SUSTAINED WIND 56 MPH. |
| Mar 1, 3:31 PM MST | NON-TSTM WND GST 60 | 15 Nne Centennial, WY | THIS IS WYDOT SITE STROSS HILL. SUSTAINED WIND 40 MPH. |
| Mar 1, 3:40 PM MST | NON-TSTM WND GST 65 | 7 Ese Arlington, WY | THIS IS WYDOT SITE COOPER COVE. SUSTAINED WIND 46 MPH. |
| Mar 1, 3:46 PM MST | NON-TSTM WND GST 62 | 15 Nne Centennial, WY | THIS IS WYDOT SITE STROUSS HILL. SUSTAINED WIND 40 MPH. |
| Mar 1, 3:50 PM MST | NON-TSTM WND GST 68 | 8 S Chugwater, WY | THIS IS WYDOT SITE BEAR CREEK. SUSTAINED WIND 55 MPH. |
| Mar 1, 3:56 PM MST | NON-TSTM WND GST 63 | 15 Nne Centennial, WY | THIS IS WYDOT SITE STROUSS HILL. SUSTAINED WIND 41 MPH. |
| Mar 1, 5:25 PM MST | NON-TSTM WND GST 59 | 9 S Wheatland, WY | THIS IS WYDOT SITE BORDEAUX. SUSTAINED WIND 43 MPH. |
| Mar 1, 5:30 PM MST | NON-TSTM WND GST 63 | Arlington, WY | THIS IS WYDOT SITE COOPER COVE. SUSTAINED WIND 43 MPH. |
| Mar 1, 5:55 PM MST | HIGH SUST WINDS 48 | 8 S Chugwater, WY | THIS IS WYDOT SITE BEAR CREEK. |
| Mar 1, 6:20 PM MST | HIGH SUST WINDS 43 | 8 S Chugwater, WY | THIS IS WYDOT SITE BEAR CREEK. |
| Mar 1, 6:45 PM MST | HIGH SUST WINDS 44 | 7 Nw Elk Mountain, WY | THIS IS WYDOT SITE HALLECK RIDGE. |
| Mar 1, 7:10 PM MST | HIGH SUST WINDS 41 | 7 Ese Arlington, WY | THIS IS WYDOT SITE COOPER COVE. |
| Mar 1, 7:10 PM MST | HIGH SUST WINDS 42 | 9 S Wheatland, WY | THIS IS WYDOT SITE BORDEAUX. |
| Mar 1, 7:10 PM MST | HIGH SUST WINDS 45 | 7 Nw Elk Mountain, WY | THIS IS WYDOT SITE HALLECK RIDGE. |
| Mar 1, 7:41 PM MST | NON-TSTM WND GST 55 | Arlington, WY | SUSTAINED WIND 47 MPH. |
| Mar 1, 7:50 PM MST | NON-TSTM WND GST 57 | 7 Ese Arlington, WY | THIS IS WYDOT SITE COOPER COVE. SUSTAINED WIND 40 MPH. |
| Mar 1, 8:11 PM MST | NON-TSTM WND GST 63 | Arlington, WY | SUSTAINED WIND 47 MPH. |
| Mar 1, 8:35 PM MST | NON-TSTM WND GST 57 | 7 Ese Arlington, WY | THIS IS WYDOT SITE COOPER COVE. SUSTAINED WIND 40 MPH. |
| Mar 1, 8:36 PM MST | NON-TSTM WND GST 61 | Arlington, WY | SUSTAINED WIND 47 MPH. |
| Mar 1, 9:25 PM MST | HIGH SUST WINDS 43 | 7 Nw Elk Mountain, WY | THIS IS WYDOT SITE HALLECK RIDGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 3.1 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2095 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
156 WWUS75 KCYS 281505 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 805 AM MST Tue Feb 28 2017 ...HIGH WIND WARNING FOR THE WIND-PRONE AREAS THIS AFTERNOON AND WEDNESDAY... WYZ106-110-116-117-010045- /O.UPG.KCYS.HW.A.0010.170301T0200Z-170302T0300Z/ /O.NEW.KCYS.HW.W.0014.170228T2200Z-170302T0300Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 805 AM MST Tue Feb 28 2017 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM MST WEDNESDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 3 PM this afternoon to 8 PM MST Wednesday. The High Wind Watch is no longer in effect. * TIMING...3 PM Tuesday through 8 PM Wednesday * WINDS...West winds of 35 to 45 MPH sustained with gusts to 65 MPH possible. * IMPACTS...Mainly to transportation. High profile and light weight vehicles face a high risk of blowoff and or blowover especially on north-south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
8 follow-up statements
011 WWUS75 KCYS 282056 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 156 PM MST Tue Feb 28 2017 ...HIGH WIND WARNING FOR THE WIND-PRONE AREAS THROUGH EARLY WEDNESDAY EVENING... WYZ106-110-116-117-011200- /O.CON.KCYS.HW.W.0014.170228T2200Z-170302T0300Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 156 PM MST Tue Feb 28 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST WEDNESDAY... * TIMING...3 PM today through 8 PM Wednesday * WINDS...West winds of 35 to 45 MPH sustained with gusts to 65 MPH possible. * IMPACTS...Mainly to transportation. High profile and light weight vehicles face a high risk of blowoff and or blowover especially on north-south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ RUBIN
511 WWUS75 KCYS 010333 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 833 PM MST Tue Feb 28 2017 WYZ106-110-116-117-011400- /O.CON.KCYS.HW.W.0014.000000T0000Z-170302T0300Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 833 PM MST Tue Feb 28 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST WEDNESDAY... * TIMING...After a lull this evening...westerly winds will increase after midnight tonight and peak around sunrise. * WINDS...West winds of 30 to 45 MPH sustained with gusts around 60 MPH possible. * IMPACTS...Mainly to transportation. High profile and light weight vehicles face a high risk of blowoff and or blowover especially on north-south oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
138 WWUS75 KCYS 011131 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 431 AM MST Wed Mar 1 2017 WYZ106-110-116-117-012300- /O.CON.KCYS.HW.W.0014.000000T0000Z-170302T0300Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 431 AM MST Wed Mar 1 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...Strong westerly winds will continue through the morning, peaking around sunrise. There could be a lull in the winds once again mid-afternoon, but another increase in wind speeds is expected early in the evening. * WINDS...West winds of 35 to 45 MPH sustained with gusts around 60 MPH. * IMPACTS...Mainly to transportation. High profile and light weight vehicles face a high risk of blowoff and or blowover especially on north-south oriented roads. Falling and blowing snow will combine with the strong winds to produce slick roads and visibility less than one mile at times, mainly near Arlington. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
573 WWUS75 KCYS 012025 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 125 PM MST Wed Mar 1 2017 WYZ106-110-116-117-020300- /O.CON.KCYS.HW.W.0014.000000T0000Z-170302T0300Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 125 PM MST Wed Mar 1 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...Through 8 pm. * WINDS...West winds of 35 to 45 MPH sustained with gusts around 60 MPH. * IMPACTS...Mainly to transportation. High profile and light weight vehicles face a high risk of blowoff and or blowover especially on north-south oriented roads. Falling and blowing snow will combine with the strong winds to produce slick roads and visibility less than one mile at times, mainly near Arlington and Chugwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ RUBIN
826 WWUS75 KCYS 012039 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 139 PM MST Wed Mar 1 2017 WYZ106-110-116-117-020300- /O.CON.KCYS.HW.W.0014.000000T0000Z-170302T0300Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 139 PM MST Wed Mar 1 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...Through 8 pm. * WINDS...West winds of 35 to 45 MPH sustained with gusts around 60 MPH. * VISIBILITY...Reduced under one quarter of a mile around Arlington and Elk Mountain in blowing and drifting snow. * IMPACTS...Mainly to transportation. High profile and light weight vehicles face a high risk of blowoff and or blowover especially on north-south oriented roads. Falling and blowing snow will combine with the strong winds to produce slick roads and visibility less than one mile at times, mainly near Arlington and Chugwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ RUBIN
698 WWUS75 KCYS 020251 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 751 PM MST Wed Mar 1 2017 WYZ116-117-020400- /O.CAN.KCYS.HW.W.0014.000000T0000Z-170302T0300Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 751 PM MST Wed Mar 1 2017 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Cheyenne has cancelled the High Wind Warning. Strong gusty winds from this afternoon and evening have diminished after sunset. Sustained winds between 30 to 40 MPH with occasional gusts around 50 MPH are expected through midnight tonight. $$ WYZ106-110-020600- /O.EXT.KCYS.HW.W.0014.000000T0000Z-170302T0600Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills- Including the cities of Bordeaux, Arlington, and Elk Mountain 751 PM MST Wed Mar 1 2017 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...The High Wind Warning has been extended until 11 PM late this evening. * WINDS...West winds of 35 to 45 MPH sustained with gusts around 60 MPH. * VISIBILITY...Reduced under one mile around Arlington and Elk Mountain in blowing and drifting snow. * IMPACTS...Mainly to transportation. High profile and light weight vehicles face a high risk of blowoff and or blowover especially on north-south oriented roads. Blowing snow will combine with the strong winds to produce slick roads and visibility less than one mile at times, mainly near Arlington and Chugwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
307 WWUS75 KCYS 020433 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 933 PM MST Wed Mar 1 2017 WYZ106-020545- /O.CAN.KCYS.HW.W.0014.000000T0000Z-170302T0600Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 933 PM MST Wed Mar 1 2017 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Cheyenne has cancelled the High Wind Warning. Strong gusty winds from this afternoon and this evening have diminished below 45 MPH. Sustained winds between 25 to 35 MPH with occasional gusts up to 50 MPH are expected through midnight tonight. $$ WYZ110-020600- /O.CON.KCYS.HW.W.0014.000000T0000Z-170302T0600Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 933 PM MST Wed Mar 1 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * TIMING...The High Wind Warning has been extended until 11 PM late this evening. * WINDS...West winds of 35 to 45 MPH sustained with gusts around 60 MPH. * VISIBILITY...Reduced under one mile around Arlington and Elk Mountain in blowing and drifting snow. * IMPACTS...Mainly to transportation. High profile and light weight vehicles face a high risk of blowoff and or blowover especially on north-south oriented roads. Blowing snow will combine with the strong winds to produce slick roads and visibility less than one mile at times, mainly near Arlington and Chugwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
463 WWUS75 KCYS 020554 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1054 PM MST Wed Mar 1 2017 WYZ110-020700- /O.EXP.KCYS.HW.W.0014.000000T0000Z-170302T0600Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 1054 PM MST Wed Mar 1 2017 ...HIGH WIND WARNING WILL EXPIRE AT 11 PM MST THIS EVENING... Observations show winds are on the downward trend out near Arlington, and model guidance continues that downward trend through tonight so will let the warning expire. Although the threat for High Winds of 60 mph is over, gusts of 45 to 50 mph will be common tonight with an occasional gust around 55 mph. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Feb 28, 5:11 AM MST, 2 hours 54 minutes earlier.
Area forecast discussion, Feb 28, 5:11 AM MST, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
511 AM MST Tue Feb 28 2017
.SHORT TERM...(Today through Thursday)
Issued at 249 AM MST Tue Feb 28 2017
Snow has pretty much ended across the CWA early this morning and
only some snow showers are now expected over the higher mtns
mainly tonight through Wednesday night in a favorably moist
northwesterly upper flow. Attention instead will turn to winds as
a period of strong winds look possible in the wind-prone areas of
southeast Wyoming this evening through the day Weds. 7H winds come
up to about 50kts from central Carbon county into western laramie
county this evening with some downward omega. Wind threat for this
evening looks marginal and high clouds may limit mixing so for now
have opted to keep the watch going...adding the Arlington area.
Highest speeds progged for only a relatively short time Weds
morning then winds ease a bit during the day. Lighter winds then
expected Weds night through Thursday. Temperatures on the cool
side today through Wednesday...a bit below average...then they
notch up a bit for Thursday as a flattening upper ridge slips east
towards the region.
.LONG TERM...(Thursday night through Monday)
Issued at 249 AM MST Tue Feb 28 2017
A shortwave moving eastward across the northern Rockies and plains
on Thursday night will keep breezy to windy conditions over
southeast Wyoming through Friday morning. Then, expect mostly dry,
very warm, and breezy to windy conditions to continue through the
weekend within anticyclonic flow. High Winds are possible Sunday
night through Monday morning in the wind prone areas as a stronger
upper shortwave trough slides along the US/Canadian border and
deepens the leeside pressure trough. Then a cold front progged to
move east across the CWA early Sunday morning may spread windy
conditions to the eastern plains in the post frontal environment
with afternoon mixing. Could see light snow showers develop with
frontal passage as well, but very little if any accumulation is
expected since we will remain in an overall dry zonal pattern.
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 511 AM MST Tue Feb 28 2017
The main aviation concern for today will be gusty west to
northwest winds at the terminals. Looking at periodic gusts 30 to
40 kts across southeast Wyoming, with 20 to 30 kts in Nebraska.
After a brief lull around sunset, many locations will likely see
gusty winds continue through tonight.
&&
.FIRE WEATHER...
Issued at 249 AM MST Tue Feb 28 2017
Fire weather concerns will remain low for the rest of the week
with cool temperatures and slowly melting snow cover over many
areas. There will be periodic strong and gusty winds around the
southeast Wyoming mtns.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from this evening through Wednesday evening for
WYZ106-110-116-117.
NE...None.
&&
SHORT TERM...RE
LONG TERM...RJM
AVIATION...RJM
FIRE WEATHER...REHazardous weather outlook, Feb 28, 3:33 AM MST, 4 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 333 AM MST Tue Feb 28 2017 WYZ101>119-011045- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 333 AM MST Tue Feb 28 2017 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Gusty west to southwest winds of 40 to 50 mph will create areas of blowing and drifting snow today, mainly along and west of I-25. Winds will increase this evening in the wind prone areas near Arlington/Elk Mountain, Vedauwoo/Buford, and Bordeaux. Gusts 55 to 65 mph are possible through tonight, and a High Wind Watch remains in effect for these locations. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Windy conditions will persist in the wind prone areas of southeast Wyoming through the period. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-011045- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 333 AM MST Tue Feb 28 2017 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
Nearby
High Wind Warnings in Wyoming, 2017Every high wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.